It’s been a while since I wrote any blog posts. I have no excuses to give, other than I’ve been busy and a bit naff at managing my free time *hangs head in shame* However, we won’t dwell on my rubbish ability to keep my blog updated….
When I initially thought about this particular post I was on cycle day 52 of my second cycle using Metformin. It finally ended on cycle day 64! I’d not had a cycle like that in years, with the exception of the one after the ectopic. During that cycle we had an appointment with the Gynaecology clinic, which I’d been referred to following my last appointment at the Recurrent Miscarriage clinic. I mentioned to the Dr about how long that cycle was turning out to be and that I’d only just ovulated (I guess I should be grateful I did still ovulate), he said it was coincidence and nothing to do with the Metformin, but to keep a track of my cycles so we can discuss at my next appointment, if need be. I’m not convinced that it wasn’t caused by the Metformin, but so far this cycle seems to be a bit more normal (for me) having ovulated on cd22, so I’ll just have to see how future cycles pan out. Assuming I’m not pregnant (please let me be pregnant, please!).
Another thing the Metformin does, aside from still giving me a dodgy stomach, is make me hot! I mean my BBT. I’ve never been on the lower end of the normal BBT range but since taking Metformin my follicular phase temperatures are what most ladies would be happy to see in their luteal phase. This is not good. A high BBT in the follicular phase doesn’t make for healthy eggs or womb lining, and therefore if fertilisation did occur, it would mean a higher chance of miscarriage. Again. My Acupuncturist is working to keep my temperatures low so hopefully we may still stand a chance even with the Metformin conspiring against my body.
The Dr has told me to stay on the Metformin and go back to see him in March, again assuming we’re not expecting. I really don’t want to take it anymore. I know it’s meant to help me, and hopefully help me stay pregnant, when we finally get there, but it’s such a horrible drug and it certainly hasn’t helped me loose anymore weight! What to do, what to do…